Alert archive / Virginia / Coastal Flood Statements in 2021
Coastal Flood Statement 3, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jan 9, 2021, 5:48 AM EST for 4 counties in Virginia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2021, 5:48 AM EST (10:48 UTC)
- Expired
- Jan 9, 2021, 9:50 AM EST
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
Counties City of Newport News, VA, City of Williamsburg, VA, James City County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 34 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339
WHUS41 KAKQ 091048
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
548 AM EST Sat Jan 9 2021
VAZ100-091400-
/O.CON.KAKQ.CF.Y.0001.000000T0000Z-210109T1400Z/
Northampton-
548 AM EST Sat Jan 9 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
* WHAT...Around one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Northampton County.
* WHEN...From 3 AM to 9 AM EST Saturday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed.
&&
Time of high total tides are approximate to the nearest hour.
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 6.7 2.1 1.6 1 NONE
09/05 PM 5.4 0.8 1.6 1 NONE
10/06 AM 6.5 1.9 1.1 1 NONE
10/06 PM 5.0 0.4 1.2 1 NONE
11/07 AM 6.7 2.1 1.0 1 NONE
11/07 PM 4.7 0.1 0.9 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/07 AM 3.1 1.1 1.1 4 MINOR
09/06 PM 2.8 0.8 1.4 3-4 NONE
10/07 AM 3.0 1.0 1.0 3-4 MINOR
10/07 PM 2.5 0.5 1.1 1-2 NONE
11/08 AM 2.9 0.9 0.9 1 NONE
11/09 PM 2.5 0.5 1.0 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.5 1.5 1.7 3 MINOR
09/05 PM 3.7 0.7 1.6 3 NONE
10/06 AM 4.3 1.3 1.3 3 NONE
10/06 PM 3.4 0.4 1.2 1 NONE
11/07 AM 4.1 1.1 1.0 1 NONE
11/07 PM 3.2 0.2 1.0 1 NONE
&&
$$
VAZ095>098-525-091400-
/O.CON.KAKQ.CF.Y.0001.000000T0000Z-210109T1400Z/
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Hampton/Poquoson-
548 AM EST Sat Jan 9 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Norfolk/Portsmouth and Hampton/Poquoson, Suffolk,
Chesapeake and Virginia Beach.
* WHEN...Until 9 AM EST this morning.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one to two feet of
water above ground level in low lying, vulnerable areas. Some
roads and low lying property including parking lots, parks and
lawns near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed.
&&
Time of high total tides are approximate to the nearest hour.
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 5.0 2.1 2.1 4 MINOR
09/05 PM 3.9 1.0 1.7 3-4 NONE
10/06 AM 4.5 1.6 1.4 3 NONE
10/06 PM 3.4 0.5 1.2 1-2 NONE
11/06 AM 4.1 1.2 1.0 1 NONE
11/07 PM 3.2 0.3 0.9 1 NONE
MONEY POINT VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 5.0 1.8 2.0 1 MINOR
09/06 PM 4.2 1.0 1.8 1 NONE
10/07 AM 4.8 1.6 1.6 1 NONE
10/07 PM 3.9 0.7 1.5 1 NONE
11/07 AM 4.5 1.3 1.3 1 NONE
11/08 PM 3.5 0.3 1.0 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.5 1.7 1.9 3 MINOR
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.4 1.6 1.6 2 NONE
10/07 PM 3.6 0.8 1.5 1 NONE
11/07 AM 4.3 1.5 1.4 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.4 1.6 1.6 2 NONE
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.2 1.4 1.3 2 NONE
10/07 PM 3.6 0.8 1.4 1 NONE
11/07 AM 4.2 1.4 1.2 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
&&
$$
NCZ102-091300-
/O.CON.KAKQ.CF.Y.0001.000000T0000Z-210109T1300Z/
Eastern Currituck-
548 AM EST Sat Jan 9 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Eastern Currituck County.
* WHEN...Until 8 AM EST this morning.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one to two feet of
water above ground level in low lying, vulnerable areas. Some
roads and low lying property including parking lots, parks and
lawns near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
COROLLA NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 5.7 2.0 2.2 8 MINOR
09/04 PM 4.6 0.9 1.8 6 NONE
10/05 AM 5.4 1.7 1.4 4-5 NONE
10/05 PM 4.1 0.4 1.3 3-4 NONE
11/06 AM 5.1 1.4 1.0 2-3 NONE
11/06 PM 3.8 0.1 0.9 2 NONE
&&
$$
VAZ089-090-093-524-091700-
/O.NEW.KAKQ.CF.S.0003.210109T1048Z-210109T1700Z/
Surry-James City-Isle of Wight-Newport News-
548 AM EST Sat Jan 9 2021
* WHAT...One foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...James City, Newport News, Isle of Wight and Surry
Counties.
* WHEN...Until noon EST today.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
JAMES RIVER AT SCOTLAND/JAMESTOWN VA
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 4.5 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/08 AM 3.9 1.7 1.8 1 NONE
09/08 PM 3.1 0.9 1.7 1 NONE
10/09 AM 3.7 1.5 1.5 1 NONE
10/09 PM 2.9 0.7 1.5 1 NONE
11/10 AM 3.6 1.4 1.3 1 NONE
11/10 PM 2.7 0.5 1.2 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.5 1.7 1.8 3 MINOR
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.4 1.6 1.6 2 NONE
10/07 PM 3.6 0.8 1.5 1 NONE
11/07 AM 4.3 1.5 1.4 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.4 1.6 1.6 2 NONE
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.2 1.4 1.3 2 NONE
10/07 PM 3.6 0.8 1.4 1 NONE
11/07 AM 4.2 1.4 1.2 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
&&
$$2 follow-up statements
584
WHUS41 KAKQ 091224
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
724 AM EST Sat Jan 9 2021
NCZ102-091330-
/O.CAN.KAKQ.CF.Y.0001.000000T0000Z-210109T1300Z/
Eastern Currituck-
724 AM EST Sat Jan 9 2021
...COASTAL FLOOD ADVISORY IS CANCELLED...
$$
VAZ100-091400-
/O.CON.KAKQ.CF.Y.0001.000000T0000Z-210109T1400Z/
Northampton-
724 AM EST Sat Jan 9 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
* WHAT...Around one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Northampton County.
* WHEN...From 3 AM to 9 AM EST Saturday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed.
&&
Time of high total tides are approximate to the nearest hour.
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 6.7 2.1 1.6 1 NONE
09/05 PM 5.4 0.8 1.6 1 NONE
10/06 AM 6.5 1.9 1.1 1 NONE
10/06 PM 5.0 0.4 1.2 1 NONE
11/07 AM 6.7 2.1 1.0 1 NONE
11/07 PM 4.7 0.1 0.9 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/07 AM 3.1 1.1 1.1 4 MINOR
09/06 PM 2.8 0.8 1.4 3-4 NONE
10/07 AM 3.0 1.0 1.0 3-4 MINOR
10/07 PM 2.5 0.5 1.1 1-2 NONE
11/08 AM 2.9 0.9 0.9 1 NONE
11/09 PM 2.5 0.5 1.0 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.5 1.5 1.7 3 MINOR
09/05 PM 3.7 0.7 1.6 3 NONE
10/06 AM 4.3 1.3 1.3 3 NONE
10/06 PM 3.4 0.4 1.2 1 NONE
11/07 AM 4.1 1.1 1.0 1 NONE
11/07 PM 3.2 0.2 1.0 1 NONE
&&
$$
VAZ095>098-525-091400-
/O.CON.KAKQ.CF.Y.0001.000000T0000Z-210109T1400Z/
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Hampton/Poquoson-
724 AM EST Sat Jan 9 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Norfolk/Portsmouth and Hampton/Poquoson, Suffolk,
Chesapeake and Virginia Beach.
* WHEN...Until 9 AM EST this morning.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one to two feet of
water above ground level in low lying, vulnerable areas. Some
roads and low lying property including parking lots, parks and
lawns near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed.
&&
Time of high total tides are approximate to the nearest hour.
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.9 2.0 2.0 4 NONE
09/05 PM 3.9 1.0 1.7 3-4 NONE
10/06 AM 4.5 1.6 1.4 3 NONE
10/06 PM 3.4 0.5 1.2 1-2 NONE
11/06 AM 4.1 1.2 1.0 1 NONE
11/07 PM 3.2 0.3 0.9 1 NONE
MONEY POINT VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.9 1.7 1.9 1 NONE
09/06 PM 4.2 1.0 1.8 1 NONE
10/07 AM 4.8 1.6 1.6 1 NONE
10/07 PM 3.9 0.7 1.5 1 NONE
11/07 AM 4.5 1.3 1.3 1 NONE
11/08 PM 3.5 0.3 1.0 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.4 1.6 1.7 3 NONE
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.4 1.6 1.6 2 NONE
10/07 PM 3.6 0.8 1.5 1 NONE
11/07 AM 4.3 1.5 1.4 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.4 1.6 1.6 2 NONE
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.2 1.4 1.3 2 NONE
10/07 PM 3.6 0.8 1.4 1 NONE
11/07 AM 4.2 1.4 1.2 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
&&
$$
VAZ089-090-093-524-091700-
/O.CON.KAKQ.CF.S.0003.000000T0000Z-210109T1700Z/
Surry-James City-Isle of Wight-Newport News-
724 AM EST Sat Jan 9 2021
* WHAT...One foot of inundation above ground level in low- lying
areas near shorelines and tidal waterways.
* WHERE...James City, Newport News, Isle of Wight and Surry
Counties.
* WHEN...Until noon EST today.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
JAMES RIVER AT SCOTLAND/JAMESTOWN VA
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 4.5 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/08 AM 3.9 1.7 1.8 1 NONE
09/08 PM 3.1 0.9 1.7 1 NONE
10/09 AM 3.7 1.5 1.5 1 NONE
10/09 PM 2.9 0.7 1.5 1 NONE
11/10 AM 3.6 1.4 1.3 1 NONE
11/10 PM 2.7 0.5 1.2 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.4 1.6 1.7 3 NONE
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.4 1.6 1.6 2 NONE
10/07 PM 3.6 0.8 1.5 1 NONE
11/07 AM 4.3 1.5 1.4 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 AM 4.4 1.6 1.6 2 NONE
09/06 PM 3.9 1.1 1.8 2-3 NONE
10/06 AM 4.2 1.4 1.3 2 NONE
10/07 PM 3.6 0.8 1.4 1 NONE
11/07 AM 4.2 1.4 1.2 1 NONE
11/08 PM 3.3 0.5 1.1 1 NONE
&&
$$443 WHUS41 KAKQ 091450 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 950 AM EST Sat Jan 9 2021 VAZ089-090-093-524-091600- /O.CAN.KAKQ.CF.S.0003.000000T0000Z-210109T1700Z/ Surry-James City-Isle of Wight-Newport News- 950 AM EST Sat Jan 9 2021 ...COASTAL FLOOD STATEMENT IS CANCELLED... && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jan 9, 3:52 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 9, 3:52 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
352 AM EST Sat Jan 9 2021
.SYNOPSIS...
High pressure builds across the region today into Monday.
Another system approaches the region Monday night into Tuesday.
High pressure returns for the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 315 AM EST Saturday...
Early this morning, ~999 mb surface low pressure is centered east of
Cape Hatteras and will continue to track ENE through this
morning/today. Meanwhile, high pressure builds across the region
from the west today. Any lingering rain/snowflakes come to an
end over the next couple of hours for the far SE as low pressure
shifts further offshore. A general clearing trend is expected
through the morning, though some higher clouds will continue to
linger across the area. Lows are still on track to range from
the upper 20s to lower 30s.
Building high pressure across the area will allow for a dry and
mostly sunny (a FEW-SCT higher clouds) afternoon. Trended a few
degrees warmer than the NBM guidance with high temperatures
based on NW downslope flow and sunny skies. Highs will range
from the mid 40s along the coast/Eastern Shore to the upper 40s
to around 50 further inland.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
As of 315 AM EST Saturday...
High pressure dominates the weather pattern tonight into Monday
before another system impacts the region late Monday into Monday
night. Mostly sunny skies are expected again on Sunday. As with
today, went above NBM guidance with high temperatures. Expect
highs ranging from the mid-upper 40s near the coast to the lower
50s inland. Lows Sunday night generally in the mid to upper 20s
(low-mid 30s near the coast). Clouds will be on the increase
during the day Monday as the next system approaches the region
from the SW. Slightly warmer Monday with highs from around 50 to
the lower 50s for much of the area.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 315 AM EST Saturday...
Another system impacts the region Monday night into Tuesday morning.
Better model agreement this morning with both the Euro and GFS
favoring pcpn arriving Monday night and spreading across the area
Tuesday morning before ending by late morning/early afternoon. Euro
remains a bit further south/suppressed with the highest QPF compared
to the GFS. Followed a blend of the two solutions for the time
being. Ptype not as much of a concern with this next system as
thermal profiles are fairly warm and the only brief wintry mix
potential would be for our far NW zones early Tuesday morning. All
rain elsewhere. High pressure returns Tuesday night thru Thursday
for dry wx. Highs Tuesday and Wednesday mainly in the 40s with low
temps at night in the 30s. Highs Thursday in the upr 40s to low 50s.
Another system potentially impacts the region Friday-Friday
night.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
As of 1230 AM EST Saturday...
Primarily VFR conditions are expected through the 12z TAF
period. There is a low-end chance that some MVFR ceilings may
try to sneak back into ECG over the next couple hours, denoted
this with SCT010 for the time being. Skies clear out across all
of the region through the early morning hours with mainly SKC
conditions later this morning. Winds N/NE at generally 5 to 10
kt (ECG is 10 to 15 kt). Winds eventually become NNW this
afternoon.
Outlook: High pressure builds across the area over the weekend.
Another low pressure system potentially arrives by early next
week.
&&
.MARINE...
As of 330 AM EST Saturday...
Early morning wx analysis shows deepening ~996 mb low pressure
now well off the coast of NC, with an expansive area of high
pressure over the Plains. Northerly winds are averaging 20-25kt
across the Bay and coastal waters with some gusts to 30 kt (and
an occasional gust to near Gale force at elevated sensors).
Waves in Bay are 3-5 ft and seas have built to 4 to 5 ft N and
to 7-9 ft in NC.
N winds shift to the NW this aftn and diminish to 15-20 kt.
Expect to see some uptick in NNW winds this evening into early
Sunday morning since the sfc high will still be well off to our
west at that time and additional CAA is expected. Thus, SCA
headlines remain in effect for the Bay through tonight/Sun AM
event though there could be a few hrs late this aftn where winds
drop off to a little below SCA thresholds. Winds then diminish
for good later Sunday as high pressure builds toward the area
from the W. Seas likely linger in excess of 5 feet through late
Sunday morning or into Sun aftn (over the south). Wind speeds
diminish to 5- 10 kt by Sunday night and the high is progged to
briefly become centered over the waters Monday morning. Another
low pressure system potentially impacts the area by Tuesday, but
trends are still for this to be a relatively weak system, with
winds remaining below SCA thresholds.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EST Saturday...
Tidal anomalies remain elevated across the region early this
morning. With a N wind, the anomalies have dropped off somewhat
across the mid/upper Bay, with the highest departures now being
observed in the lower Bay and the coast of SE VA/NE NC. Have
upgraded the statements that were in place across Hampton Roads
and Outer Banks Currituck NC to Coastal Flood Advisories to
cover most sites reaching or exceeding minor flood thresholds
with the high tide cycle this morning. The Coastal Flood
Advisory remains in effect for Northampton County, VA (primarily
for Bayside flooding though the Atlantic coastal side may get
close as well). Overall, the water level departures are expected
to drop later today/tonight/Sunday as the winds turn more to
the NW. The high tide cycle later today/this evening is the
lower astronomical of thr two and no flooding is expected. If
the departures are slower to fall than expected, the high tide
cycle Sunday morning could need a few statements for places like
Bayford and possibly along the coast for Outer Banks Currituck
NC.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Coastal Flood Advisory until 8 AM EST this morning for NCZ102.
VA...Coastal Flood Advisory until 9 AM EST this morning for
VAZ095>098-100-525.
MARINE...Small Craft Advisory until 7 AM EST Sunday for ANZ630>632-634-
650-652.
Small Craft Advisory until 4 PM EST this afternoon for ANZ633.
Small Craft Advisory until 10 AM EST this morning for ANZ638.
Small Craft Advisory until 10 AM EST Sunday for ANZ654-656.
Small Craft Advisory until 1 PM EST Sunday for ANZ658.
&&
SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...AJB/JDM
AVIATION...AJB/CP
MARINE...LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 9, 4:16 AM EST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 416 AM EST Sat Jan 9 2021 MDZ021>025-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 099-509>524-100930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Accomack- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- 416 AM EST Sat Jan 9 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ095>098-100-525-100930- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Northampton- Hampton/Poquoson- 416 AM EST Sat Jan 9 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-100930- Eastern Currituck- 416 AM EST Sat Jan 9 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Butner
Nearby
Coastal Flood Statements in Virginia, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.